Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 9, NWS Lubbock, TX

April 1, 202416 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 1, 2024, 2:12 AM CDT for 16 counties in Texas. It took effect at Apr 1, 2024, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2024, 2:12 AM CDT (07:12 UTC)
In effect from
Apr 1, 2024, 1:00 PM CDT
Expired
Apr 1, 2024, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3291 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS74 KLUB 010712
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
212 AM CDT Mon Apr 1 2024

TXZ021>024-027>030-033>036-039>042-012000-
/O.NEW.KLUB.WI.Y.0009.240401T1800Z-240402T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Farwell, Crosbyton, ODonnell,
Littlefield, Brownfield, Lubbock, Muleshoe, Friona, Happy,
Amherst, Morton, Whiteface, Hart, New Home, Slaton, Plains,
Levelland, Wolfforth, Wellman, Hale Center, Meadow, Lockney,
Silverton, Plainview, Dimmitt, Denver City, Quitaque, Floydada,
Sundown, Olton, Post, Bovina, Tahoka, Lake Alan Henry, Ralls, and
Tulia
212 AM CDT Mon Apr 1 2024

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of the South Plains and much of the far southern Texas 
  Panhandle.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects and a 
  few power outages may result. Blowing dust and low visibility are 
  likely at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects.

&&

$$

MCZ
2 follow-up statements
016 
WWUS74 KLUB 011952
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
252 PM CDT Mon Apr 1 2024

TXZ021>024-027>030-033>036-039>042-020100-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-240402T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Meadow, Tulia, Tahoka, Friona, Morton,
Muleshoe, Denver City, Lake Alan Henry, Floydada, Ralls, Sundown,
ODonnell, Plainview, Post, Dimmitt, Lubbock, Bovina, Olton, Hale
Center, Quitaque, Slaton, Wolfforth, Levelland, Whiteface,
Brownfield, Amherst, New Home, Crosbyton, Lockney, Silverton,
Plains, Hart, Littlefield, Wellman, Happy, and Farwell
252 PM CDT Mon Apr 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...All of the South Plains and much of the far southern Texas 
  Panhandle.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects and a 
  few power outages may result. Blowing dust and low visibility are 
  likely at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects.

&&

$$

Schueth
738 
WWUS74 KLUB 020058
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
758 PM CDT Mon Apr 1 2024

TXZ021>024-027>030-033>036-039>042-020200-
/O.EXP.KLUB.WI.Y.0009.000000T0000Z-240402T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Ralls, Crosbyton, Silverton, Amherst,
Morton, Tahoka, ODonnell, Whiteface, Hale Center, Brownfield,
Levelland, Wellman, Lockney, Plains, Plainview, Friona, Tulia,
Post, Lubbock, Farwell, New Home, Sundown, Dimmitt, Muleshoe,
Wolfforth, Lake Alan Henry, Littlefield, Quitaque, Hart, Olton,
Happy, Slaton, Bovina, Floydada, Denver City, and Meadow
758 PM CDT Mon Apr 1 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

$$

WCI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:27 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 1, 12:27 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1227 AM CDT Mon Apr 1 2024

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 233 PM CDT Sun Mar 31 2024

Upper-level low will be situated over the Great Basin this evening
with the 500 mb jet maximum located just offshore of Baja. At the
surface the dryline will try to slowly retreat tonight however with
a weak surface low developing in the far southeast Texas Panhandle
this dryline won't make it too far west most likely stalling over
the Rolling Plains. The LLJ will ramp up to 50 kts tonight and align
with the dryline leading to increasing lift along the dryline.
However, there will remain quite a large dry layer from the surface
up to around 15k feet. So any showers that develop will struggle to
reach the ground with sprinkles most likely. This activity may also
have gusty and erratic winds thanks to evaporatively enhanced
downdrafts.

Sunrise tomorrow morning will see gradually increasing winds aloft
especially at 700 mb where 50-55 kt winds will develop as a low
develops in north central New Mexico. A surface low will also
develop in the far northwestern Texas Panhandle. This will lead to a
tightening surface pressure gradient with winds out of the
southwest increasing to 20-35 mph by the afternoon. Fortunately,
with thick cloud cover over the forecast area this will limit our
mixing depths initially hence widespread prolonged severe wind gusts
are not currently expected. However, as a Pacific front shifts east
through the forecast area during the afternoon a few severe wind
gusts may be observed as mixing is enhanced with this feature
especially across the South Plains as winds become more westerly.
This front will also keep temperatures a bit cooler than today with
high temperatures ranging from the lower 70s west to the lower 80s
east. A shortwave will also quickly take on a negative tilt as it
approaches West Texas leading to increasing lift over the area
behind the Pacific front. Mid-level moisture will be more than
sufficient for some showers and even a few rumbles of thunder as
MUCAPE values around 100-200 J/Kg should be present. With the dry
sub-cloud layer the initial bout of precipitation should be
accompanied with gusty and erratic winds before the lower levels
saturate eliminating the evaporatively enhanced downdraft
potential. The best chance of seeing measurable precipitation will
be across the far southern Texas Panhandle into the northern South
and Rolling Plains. This activity will be moving to the northeast at
around 50 mph which will limit the rainfall potential. This activity
should clear the forecast area by sunset.
/WI

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 233 PM CDT Sun Mar 31 2024

The upper level trough is expected to be positioned over the Texas
and Oklahoma Panhandle Monday evening before transitioning
northeastward out of the region Tuesday morning. Most models keep
this system well north of the South Plains region, dry slotting us
from any major precipitation. However, both deterministic and model
guidance have started to hint at the possibility of some
precipitation wrapping around the backside of the upper level low
overnight Monday into early Tuesday morning across the far southern
Texas Panhandle, northern Rolling Plains and South Plains.
Thereafter, precipitation chances will be limited as the upper level
low quickly tracks eastward out of the region by the mid-morning
hours. Winds will remain elevated during the late evening and
overnight hours Monday as a Pacific front tracks through the FA with
MOS guidance suggesting winds up to 25 to 30 mph.

Heading into Tuesday morning a Canadian front will track southward
through the FA brining northerly winds and a cooler air mass with
it. Low to mid-level stratus will likely hinder temperatures from
climbing into the low to mid-60s with highs in the 50s expected area-
wide. Quieter and warmer weather return for the remainder of the
long-term period as upper level ridging begins to build back in from
the west and winds shift out of the southwest. Heading into next
weekend we could see our next chance of precipitation as a large-
scale upper level trough barrels through western CONUS into the
region. NBM PoPs will be maintained given the amount of uncertainty
with the evolution of this system in the coming days.

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Mon Apr 1 2024

Light S-SW winds overnight will give way to increasing W-SW winds
by late morning at LBB and PVW ahead of a strong disturbance.
Ahead of these winds, a few SHRA or TS may threaten CDS before
daybreak, but confidence in direct impacts is low at this time.

Even stronger winds with Airport Weather Warning speeds (30+
knots) are likely by mid-afternoon with BLDU reducing visbys to
MVFR at LBB, perhaps lower. Scattered SHRA and virga just about
anywhere tomorrow afternoon may have locally higher winds
associated with them at times before winds and SHRA clear the
region around sunset.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT today through this evening for
TXZ021>023-027>029-033>035-039>041.

&&

SHORT TERM...58
LONG TERM....12
AVIATION...93
Hazardous weather outlook, Mar 31, 8:00 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
800 PM CDT Sun Mar 31 2024

TXZ021>044-020100-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
800 PM CDT Sun Mar 31 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Fire Weather Watch is in effect for much of the Caprock on Monday
afternoon and evening for strong southwest winds, dry fuels and low
relative humidity.

Strong southwest winds of 25 to 35 mph with gusts to 50 mph are
possible on Monday afternoon over much of Caprock. Blowing dust is
also expected with these winds.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:56 AM CDTRed Flag WarningLUBCochran, Hockley, Terry, Yoakum13 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.